MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pericardial Effusion (3271)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage occluder was selected for implant in a patient using a 14f amplatzer amulet delivery sheath.Heparin was administered with the patient's activated clotting time (act) levels 291 seconds.Prior to the procedure, the patient had a trivial effusion, patient was implanted with 34mm amplatzer amulet left atrial appendage occluder with 0 recaptures, device placement and closure were confirmed by transesophageal echocardiogram, patient was sent home at 3pm, patient returned to the hospital at 9pm with a pulmonary embolism and a worsened pericardial effusion noted circumferential.Pericardiocentesis was performed successfully removing 500cc of fluid, drain was placed, patient went home a week later in stable condition.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage occluder was selected for implant in a patient using a 14f amplatzer amulet delivery sheath.Prior to the procedure, the patient had a trivial pericardial effusion and received 325mg of aspirin before procedure.Patient was in normal sinus rhythm.Heparin was administered with the patient's activated clotting time (act) levels at 291 seconds.The location of the transseptal puncture was inferior/mid.The left atrial pressure was 22mmhg.The device was implanted with no recaptures, and the device placement and closure were confirmed by transesophageal echocardiogram (tee).Protamine was administered at the end of procedure.The patient was discharged but returned to the "hospital" that evening with a pulmonary embolism and a worsened circumferential pericardial effusion measured as 1.94mm.The patient became hemodynamically unstable with tachycardia.A pericardiocentesis was performed successfully removing 500cc of fluid and a drain was placed.Increased oxygen was given for pulmonary embolism.The patient was discharged a week later in stable condition.The cause of the pericardial effusion was unknown.The cause of the pulmonary embolism was unknown but possibly due to protamine.
 
Additional Manufacturer Narrative
It was reported that the patient returned to hospital the same day of amulet device implant with pulmonary embolism and a worsened circumferential pericardial effusion.Information from field indicated that amulet occluder was implanted with no recaptures, and the device placement and closure were confirmed by transesophageal echocardiogram.The patient's activated clotting time was 291s (in therapeutic range) and heparin was administered.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of reported patient effects pericardial effusion and pulmonary embolism could not be conclusively determined.The reported intervention was a result of case-specific circumstances as a pericardiocentesis was performed successfully removing 500cc of fluid and drain was placed.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20398531
Report Number2135147-2024-04942
Device Sequence Number6517561
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)280131(10)8916325
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8916325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown